ON SETS OF INTEGERS WITH PRESCRIBED GAPS

Autor(en): BARYSHNIKOV, Y
STADJE, W 
Stichwörter: COMBINATIONS; Mathematics; NUMBER; SEPARATION; TREES
Erscheinungsdatum: 1993
Herausgeber: SPRINGER-VERLAG WIEN
Journal: MONATSHEFTE FUR MATHEMATIK
Volumen: 116
Ausgabe: 2
Startseite: 83
Seitenende: 98
Zusammenfassung: 
For a fixed set I of positive integers we consider the set of paths (P0,...,p(k) of arbitrary length satisfying p(l) - p(l-1) is-an-element-of I for l = 2,..., k and p0 = 1, p(k) = n. Equipping it with the uniform distribution, the random path length T(n) is studied. Asymptotic expansions of the moments of T(n) are derived and its asymptotic normality is proved. The step lengths p(l) - pl-1 are seen to follow asymptotically a restricted geometrical distribution. Analogous results are given for the free boundary case in which the values of p0 and p(k) are not specified. In the special case I = {m 1,m 2,...} (for some fixed m is-an-element-of N) we derive the exact distribution of a random `'m-gap'' subset of {1,...,n} and exhibit some connections to the theory of representations of natural numbers. A simple mechanism for generating a random m-gap subset is also presented.
ISSN: 00269255
DOI: 10.1007/BF01404004

Show full item record

Page view(s)

1
Last Week
0
Last month
0
checked on Feb 26, 2024

Google ScholarTM

Check

Altmetric